Alert archive / Wisconsin / River Flood Warnings in 2018
River Flood Warning 14, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Apr 21, 2018, 10:58 AM CDT for Vernon County, Wisconsin. It took effect at Apr 22, 2018, 4:00 AM CDT. It was in force for 71 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2018, 10:58 AM CDT (15:58 UTC)
- In effect from
- Apr 22, 2018, 4:00 AM CDT
- Expired
- Apr 25, 2018, 2:30 AM CDT
- In force
- 71 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Vernon County, WI
The radar
The La Crosse radar (KARX), 55 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kickapoo River at Readstown (REAW3).
- Action stage
- 8 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
560 WGUS43 KARX 211558 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service La Crosse WI 1058 AM CDT Sat Apr 21 2018 .Runoff from melting snow will cause river levels to rise above flood stage along portions of the Kickapoo River. Here is the latest stage and forecast information. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you live in a threatened area, be alert for high or rising water, and be ready to move to higher ground if necessary. Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Stay tuned to your favorite source of weather information, including NOAA Weather Radio, for later statements. Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC103-123-220357- /O.NEW.KARX.FL.W.0013.180422T1900Z-180425T0600Z/ /VIOW3.1.SM.180422T1900Z.180423T0600Z.180424T0600Z.NO/ 1058 AM CDT Sat Apr 21 2018 The National Weather Service in La Crosse WI has issued a * Flood Warning for The Kickapoo River at Viola. * from Sunday afternoon to late Tuesday night. * Flood stage is 14.0 feet. * Forecast...The river is forecast to rise to near 14.7 feet Monday morning. * Impact...At 14.5 feet...Two roads north of Viola may be under water. Water may be over Highway 131, 3 miles north of Viola, near Ski Hill Road, and also over Simmons Flat Road about a mile north of town. && LAT...LON 4353 9064 4347 9066 4346 9072 4348 9073 4354 9070 $$ WIC123-220356- /O.NEW.KARX.FL.W.0014.180422T0900Z-180425T0730Z/ /REAW3.1.SM.180422T0900Z.180423T1200Z.180424T1330Z.NO/ 1058 AM CDT Sat Apr 21 2018 The National Weather Service in La Crosse WI has issued a * Flood Warning for The Kickapoo River at Readstown. * from late tonight to late Tuesday night. * At 10:00 AM Saturday the stage was 7.8 feet. * Flood stage is 11.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by Sunday morning and continue to rise to near 11.7 feet by Monday morning. The river will fall below flood stage by Tuesday morning. * Impact...At 10.0 feet...The park along the river begins to flood. && LAT...LON 4346 9072 4341 9077 4341 9079 4347 9078 4348 9073 $$ WIC023-220356- /O.NEW.KARX.FL.W.0015.180423T1200Z-180427T0600Z/ /GMIW3.1.SM.180423T1200Z.180424T1800Z.180426T0600Z.NO/ 1058 AM CDT Sat Apr 21 2018 The National Weather Service in La Crosse WI has issued a * Flood Warning for The Kickapoo River at Gays Mills. * from Monday morning to late Thursday night. * Flood stage is 13.0 feet. * Forecast...The river is forecast to rise to near 13.5 feet Tuesday. * Impact...At 13.0 feet...Water begins to cover roads near the river, including Sand Hill Road near Bell Center. Minor flooding occurs in areas adjacent to the river, including Robb Park in Gays Mills. && LAT...LON 4336 9081 4327 9082 4328 9086 4337 9085 $$
4 follow-up statements
814 WGUS83 KARX 212112 FLSARX Flood Statement National Weather Service La Crosse WI 412 PM CDT Sat Apr 21 2018 .A Flood Warning remains in effect along the Kickapoo River near Viola...Readstown...and Gays Mills. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC103-123-221211- /O.CON.KARX.FL.W.0013.180422T1900Z-180425T0600Z/ /VIOW3.1.SM.180422T1900Z.180423T0600Z.180424T0600Z.NO/ 412 PM CDT Sat Apr 21 2018 The Flood Warning continues for The Kickapoo River at Viola. * from Sunday afternoon to late Tuesday night...Or until the warning is cancelled. * Flood stage is 14.0 feet. * Forecast...The river is forecast to rise to near 14.7 feet Monday morning. * Impact...At 14.5 feet...Two roads north of Viola may be under water. Water may be over Highway 131, 3 miles north of Viola, near Ski Hill Road, and also over Simmons Flat Road about a mile north of town. && LAT...LON 4353 9064 4347 9066 4346 9072 4348 9073 4354 9070 $$ WIC123-221211- /O.EXT.KARX.FL.W.0014.180422T1720Z-180425T0730Z/ /REAW3.1.SM.180422T1720Z.180423T1200Z.180424T1330Z.NO/ 412 PM CDT Sat Apr 21 2018 The Flood Warning continues for The Kickapoo River at Readstown. * from Sunday afternoon to late Tuesday night...Or until the warning is cancelled. * At 3:00 PM Saturday the stage was 7.9 feet. * Flood stage is 11.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage Sunday and continue to rise to near 11.7 feet Monday morning. The river is expected to fall below flood stage Tuesday morning. * Impact...At 10.0 feet...The park along the river begins to flood. && LAT...LON 4346 9072 4341 9077 4341 9079 4347 9078 4348 9073 $$ WIC023-221211- /O.CON.KARX.FL.W.0015.180423T1200Z-180427T0600Z/ /GMIW3.1.SM.180423T1200Z.180424T1800Z.180426T0600Z.NO/ 412 PM CDT Sat Apr 21 2018 The Flood Warning continues for The Kickapoo River at Gays Mills. * from Monday morning to late Thursday night...Or until the warning is cancelled. * Flood stage is 13.0 feet. * Forecast...The river is forecast to rise to near 13.5 feet Tuesday. * Impact...At 13.0 feet...Water begins to cover roads near the river, including Sand Hill Road near Bell Center. Minor flooding occurs in areas adjacent to the river, including Robb Park in Gays Mills. && LAT...LON 4336 9081 4327 9082 4328 9086 4337 9085 $$ Hollan
960 WGUS83 KARX 220213 FLSARX Flood Statement National Weather Service La Crosse WI 913 PM CDT Sat Apr 21 2018 .A Flood Warning remains in effect for the Kickapoo River near Viola... Readstown...and Gays Mills. Forecast crests have been lowered...but the river may still rise to flood stage at these locations. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC103-123-221712- /O.EXT.KARX.FL.W.0013.180423T1200Z-180424T1200Z/ /VIOW3.1.SM.180423T1200Z.180423T1200Z.180423T1200Z.NO/ 913 PM CDT Sat Apr 21 2018 The Flood Warning continues for The Kickapoo River at Viola. * from Monday morning to Tuesday morning...Or until the warning is cancelled. * Flood stage is 14.0 feet. * Forecast...The river is forecast to rise to near 14.0 feet Monday morning. * Impact...At 14.0 feet...Minor flooding occurs in areas near the river, including Banker Park in Viola. Flooding also affects low lying agricultural land. && LAT...LON 4353 9064 4347 9066 4346 9072 4348 9073 4354 9070 $$ WIC123-221712- /O.EXT.KARX.FL.W.0014.180424T0000Z-180424T1800Z/ /REAW3.1.SM.180424T0000Z.180424T0000Z.180424T0000Z.NO/ 913 PM CDT Sat Apr 21 2018 The Flood Warning continues for The Kickapoo River at Readstown. * from Monday evening to Tuesday afternoon...Or until the warning is cancelled. * At 9:00 PM Saturday the stage was 8.1 feet. * Flood stage is 11.0 feet. * Forecast...The river is expected to rise to near flood stage Monday evening. * Impact...At 10.0 feet...The park along the river begins to flood. && LAT...LON 4346 9072 4341 9077 4341 9079 4347 9078 4348 9073 $$ WIC023-221712- /O.EXT.KARX.FL.W.0015.180424T1200Z-180425T1800Z/ /GMIW3.1.SM.180424T1200Z.180424T1200Z.180424T1800Z.NO/ 913 PM CDT Sat Apr 21 2018 The Flood Warning continues for The Kickapoo River at Gays Mills. * from Tuesday morning to Wednesday afternoon...Or until the warning is cancelled. * Flood stage is 13.0 feet. * Forecast...The river is forecast to rise to near 13.0 feet Tuesday morning. * Impact...At 13.0 feet...Water begins to cover roads near the river, including Sand Hill Road near Bell Center. Minor flooding occurs in areas adjacent to the river, including Robb Park in Gays Mills. && LAT...LON 4336 9081 4327 9082 4328 9086 4337 9085 $$ Hollan
462 WGUS83 KARX 220817 FLSARX Flood Statement National Weather Service La Crosse WI 317 AM CDT Sun Apr 22 2018 .A Flood Warning remains in effect for the Kickapoo River near Viola... Readstown...and Gays Mills. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC103-123-222316- /O.CON.KARX.FL.W.0013.180423T1200Z-180424T1200Z/ /VIOW3.1.SM.180423T1200Z.180423T1200Z.180423T1200Z.NO/ 317 AM CDT Sun Apr 22 2018 The Flood Warning continues for The Kickapoo River at Viola. * from Monday morning to Tuesday morning...Or until the warning is cancelled. * Flood stage is 14.0 feet. * Forecast...The river is forecast to rise to near 14.0 feet Monday morning. * Impact...At 14.0 feet...Minor flooding occurs in areas near the river, including Banker Park in Viola. Flooding also affects low lying agricultural land. && LAT...LON 4353 9064 4347 9066 4346 9072 4348 9073 4354 9070 $$ WIC123-222316- /O.CON.KARX.FL.W.0014.180424T0000Z-180424T1800Z/ /REAW3.1.SM.180424T0000Z.180424T0000Z.180424T0000Z.NO/ 317 AM CDT Sun Apr 22 2018 The Flood Warning continues for The Kickapoo River at Readstown. * from Monday evening to Tuesday afternoon...Or until the warning is cancelled. * At 3:00 AM Sunday the stage was 8.9 feet. * Flood stage is 11.0 feet. * Forecast...The river is expected to rise to near flood stage Monday evening. * Impact...At 10.0 feet...The park along the river begins to flood. && LAT...LON 4346 9072 4341 9077 4341 9079 4347 9078 4348 9073 $$ WIC023-222316- /O.CON.KARX.FL.W.0015.180424T1200Z-180425T1800Z/ /GMIW3.1.SM.180424T1200Z.180424T1200Z.180424T1800Z.NO/ 317 AM CDT Sun Apr 22 2018 The Flood Warning continues for The Kickapoo River at Gays Mills. * from Tuesday morning to Wednesday afternoon...Or until the warning is cancelled. * Flood stage is 13.0 feet. * Forecast...The river is forecast to rise to near 13.0 feet Tuesday morning. * Impact...At 13.0 feet...Water begins to cover roads near the river, including Sand Hill Road near Bell Center. Minor flooding occurs in areas adjacent to the river, including Robb Park in Gays Mills. && LAT...LON 4336 9081 4327 9082 4328 9086 4337 9085 $$
463 WGUS83 KARX 221501 FLSARX Flood Statement National Weather Service La Crosse WI 1001 AM CDT Sun Apr 22 2018 .A slower than expected snow melt has resulted in less runoff into the Kickapoo river. Therefore the Flood Warning for the Kickapoo river at Viola...Readstown...and Gays Mills is cancelled. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC103-123-221531- /O.CAN.KARX.FL.W.0013.000000T0000Z-180424T1200Z/ /VIOW3.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1001 AM CDT Sun Apr 22 2018 The Flood Warning is cancelled for The Kickapoo River at Viola. * Flood stage is 14.0 feet. * Forecast...The river is forecast below flood stage with a maximum value of 13.3 feet Monday morning. $$ WIC123-221531- /O.CAN.KARX.FL.W.0014.000000T0000Z-180424T1800Z/ /REAW3.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1001 AM CDT Sun Apr 22 2018 The Flood Warning is cancelled for The Kickapoo River at Readstown. * At 9:00 AM Sunday the stage was 8.8 feet. * Flood stage is 11.0 feet. * Forecast...The river will crest below flood stage with a value of 10.2 feet Monday. * Impact...At 10.0 feet...The park along the river begins to flood. $$ WIC023-221531- /O.CAN.KARX.FL.W.0015.000000T0000Z-180425T1800Z/ /GMIW3.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1001 AM CDT Sun Apr 22 2018 The Flood Warning is cancelled for The Kickapoo River at Gays Mills. * Flood stage is 13.0 feet. * Forecast...The river is forecast below flood stage with a maximum value of 11.8 feet today. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Apr 21, 6:03 AM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, Apr 21, 6:03 AM CDT, 4 hours 55 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 603 AM CDT Sat Apr 21 2018 .SHORT TERM...(Today through Monday) Issued at 206 AM CDT Sat Apr 21 2018 Water vapor satellite this morning shows a cut off low over Colorado with ridging ahead of it over the Mississippi River Valley. The ridge is expected to get flattened and pushed into the southeast U.S. today as the upper level low moves slowly to the east/southeast. This will allow the local area to come under control of the upper level low with just some very weak forcing as short wave troughs rotate around the low. Moisture spreading out ahead of the cut off low was resulting in quite a bit of high level cloudiness over the area. Not expecting any precipitation to occur with these clouds and the weak forcing as forecast soundings show a nice dry wedge in the mid levels. The clouds will persist through the day before slowly retreating to the south tonight as the upper level low continues to move slowly to the southeast. The area of high pressure centered over far southern Ontario today will re-establish itself over the Great Lakes Sunday with the ridge axis extending west and back over the area. This will help provide partly to mostly sunny skies and allow temperatures to continue slowly warming and be near the seasonal normals for both days. .LONG TERM...(Monday night through Friday) Issued at 206 AM CDT Sat Apr 21 2018 The next chance for precipitation continues to be in the Tuesday through Wednesday time frame. A short wave trough will move onto the Pacific Northwest Coast late tonight/early Sunday morning. Once the wave emerges from the northern Rockies late Monday, the models differ on how it is handles. The cut off low currently over Colorado should be over the lower Ohio River Valley/southeast U.S. The 20.12Z ECMWF has been consistently showing that this upper level low will slowly weaken and eventually be picked up by a northern stream system moving across Canada. This causes the short wave trough coming out of the Rockies to weaken and drop into the Southern Plains as it runs into the remains of the cut off low. The northern stream system that picks up the cut off low looks to move along the Canadian border thus allowing the local area to get split between the two systems. The 21.00Z GFS shows the short wave trough phasing with the northern stream system over the High Plains and strengthening into a closed low over the Missouri River Valley Tuesday. The low then becomes detached from the northern stream system and moves slowly southeast across the area through Wednesday as a closed low. The 21.00Z GEM is more in line with the ECMWF so plan to only have some small chances for rain for this system as it passes by. Another northern stream system should move southeast out of Canada and across the Upper Midwest for Thursday and Friday. Once again there are strength differences between the ECMWF and GFS with this system but with similar timing, will have some small precipitation chances Thursday and Thursday night. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 603 AM CDT Sat Apr 21 2018 VFR conditions will continue through tonight with light winds. Mid-level ceilings associated with a low pressure system passing well south of the area will give way to mainly just some SCT mid/high cloud cover tonight. && .HYDROLOGY... Issued at 206 AM CDT Sat Apr 21 2018 A flood warning remains in effect for the Trempealeau River at Dodge with minor flooding expected late this weekend into next week. See the latest flood statement for more information. As the recent snow melts and runs off into area streams, additional flooding will be possible, especially along the Kickapoo River with additional details in the latest hydrologic statement. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...04 LONG TERM...04 AVIATION...JM HYDROLOGY...04
Hazardous weather outlook, Apr 21, 5:45 AM CDT, 5 hours 13 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 545 AM CDT Sat Apr 21 2018 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-221100- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 545 AM CDT Sat Apr 21 2018 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Runoff from snow melt will result in rises on some area rivers and streams. Those with river interests should pay close attention to water levels and later forecasts over the next several days. .SPOTTER INFORMATION STATEMENT... No action is needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. 04
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 10:58 AM CDT | River Flood Warning | ARX | Richland, Vernon | 4 days |
| Apr 21, 10:58 AM CDT | River Flood Warning | ARX | Crawford | 6 days |
Nearby
River Flood Warnings in Wisconsin, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.